Alert archive / California / Wind Advisories in 2019
Wind Advisory 89, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 21, 2019, 1:28 PM PST for Santa Barbara County, California. It took effect at Dec 21, 2019, 7:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 1:28 PM PST (21:28 UTC)
- In effect from
- Dec 21, 2019, 7:00 PM PST
- Expired
- Dec 22, 2019, 7:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS76 KLOX 212128 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 128 PM PST Sat Dec 21 2019 CAZ034>036-220830- /O.NEW.KLOX.WI.Y.0089.191222T0300Z-191222T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 128 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY... * WHAT...South to southeast winds 15 to 30 mph with gusts up to 40 mph expected. Strongest winds near the coast. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ037-038-220830- /O.NEW.KLOX.WI.Y.0089.191222T0300Z-191222T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 128 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY... * WHAT...South to southwest winds 15 to 30 mph with gusts up to 45 mph expected, except isolated gusts over 50 mph across higher terrain. * WHERE...San Luis Obispo County Interior Valleys and Cuyama Valley. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highways 41, 46, 101, and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ051-052-220830- /O.NEW.KLOX.WI.Y.0089.191222T0300Z-191222T2000Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 128 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected, except isolated gusts up to 60 mph across exposed ridgetops. * WHERE...San Luis Obispo County Mountains and Santa Barbara County Mountains. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-220830- /O.NEW.KLOX.WI.Y.0089.191222T0300Z-191222T2000Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 128 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 55 mph expected, except isolated gusts to 60 mph across exposed ridgetops. * WHERE...Ventura County Mountains. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-220830- /O.NEW.KLOX.WI.Y.0089.191222T0300Z-191223T0300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 128 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SUNDAY... * WHAT...South to southeast winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 7 PM this evening to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
3 follow-up statements
520 WWUS76 KLOX 220823 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1223 AM PST Sun Dec 22 2019 CAZ034>036-222000- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191222T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 1223 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South to southeast winds 15 to 30 mph with gusts up to 40 mph expected. Strongest winds near the coast. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ037-038-222000- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191222T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 1223 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South to southwest winds 15 to 30 mph with gusts up to 45 mph expected, except isolated gusts over 50 mph across higher terrain. * WHERE...San Luis Obispo County Interior Valleys and Cuyama Valley. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highways 41, 46, 101, and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ051-052-222000- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191222T2000Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1223 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected, except isolated gusts up to 60 mph across exposed ridgetops. * WHERE...San Luis Obispo County Mountains and Santa Barbara County Mountains. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-222000- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191222T2000Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 1223 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South to southeast winds 25 to 35 mph with gusts up to 55 mph expected, except isolated gusts to 60 mph across exposed ridgetops. * WHERE...Ventura County Mountains. * WHEN...From 7 PM this evening to noon PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-230030- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191223T0300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 1223 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South to southeast winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 7 PM this evening to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
605 WWUS76 KLOX 222007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1207 PM PST Sun Dec 22 2019 CAZ034>038-051>053-222115- /O.EXP.KLOX.WI.Y.0089.000000T0000Z-191222T2000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains-Santa Barbara County Mountains- Ventura County Mountains- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, Santa Ynez, Paso Robles, Atascadero, Cuyama, Black Mountain, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, and Mount Pinos 1207 PM PST Sun Dec 22 2019 ...WIND ADVISORY HAS EXPIRED... South to southeast winds of 15 to 25 mph will be common through the afternoon hours with gusts to 40 mph in the Santa Barbara County Mountains. Wind speeds will continue to decrease this evening. $$ CAZ054-230300- /O.CON.KLOX.WI.Y.0089.000000T0000Z-191223T0300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 1207 PM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South to southeast winds 20 to 35 mph with gusts up to 50 mph will continue today. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the gusty winds include Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
926 WWUS76 KLOX 230241 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 641 PM PST Sun Dec 22 2019 CAZ054-230345- /O.EXP.KLOX.WI.Y.0089.000000T0000Z-191223T0300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 641 PM PST Sun Dec 22 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds are subsiding over the area, with only occasional gusts to 45 mph expected through late tonight. But the mountains will be under a Winter Weather Advisory from 7 PM this evening through 10 PM Monday. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:20 AM PST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 21, 11:20 AM PST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1120 AM PST Sat Dec 21 2019
.SYNOPSIS...21/151 AM.
High pressure and weak easterly wind will keep the area dry and
warm today. On Sunday and Monday, a storm system will bring rain
and mountain snow to the area. Cool and unsettled conditions will
persist through Tuesday. On Wednesday and Thursday, another storm
will impact the area with rain and mountain snow.
&&
.SHORT TERM (TDY-MON)...21/938 AM.
Upper level ridge of high pressure that was over the region
yesterday has shifted eastward, with increasing southwest flow
aloft moving into the area today. Satellite imagery showing
considerable mid and high level clouds streaming into SW
California today, with mostly cloudy skies. Near the surface,
offshore flow persists with LAX-Daggett gradient around -5 mb
this morning. As a result, there are still some northeast to
east winds gusting between 25 and 35 mph this morning which
will bring another round of mild temperatures. By this afternoon
and evening, the low level flow will turn more southeasterly. With
afternoon forecast package, will likely need to issue some wind
advisory products for the gusty south to southeast winds tonight
into Sunday for portions of the forecast area, mainly in the
mountains, and much of SLO/SBA counties.
Current POPS/QPF values and timing generally look on track for
storm #1 Sunday into Monday. However, latest 12z NAM model
stalling rain over Ventura county which could bring local
totals in excess of 1.50 inches, and will further evaluate
this with later model runs. Also, still have threat of
brief heavier showers on Monday (mainly across LA/Ventura
counties and adjacent coastal waters) due to increasing
upper level diffluence and colder air aloft bring increased
instability. Will also evaluate the potential need to include
slight chance of thunderstorms with afternoon forecast for
Monday afternoon/evening period (mainly over LA/Ventura counties
and adjacent coastal waters) as latest NAM convective parameters
showing this trend. Finally, will likely need to issue winter
weather advisory for higher mountain elevations of LA/Ventura
counties with afternoon forecast.
*** From previous discussion ***
The front will begin its eastward progression Sunday morning and
rain will develop over SLO and SBA counties and may reach VTA
county by noon. The heaviest rain will be on the coastal slopes
where the orographic lift will enhance the rainfall. A jet will
move over the front and will orient itself in a south/north
direction over the front. This will slow the progress of the front
and Srn SBA county and VTA county will get a decent soaking while
LA county will see little or even no rain in the far east.
The front will continue to move slowly to the east overnight. Rain
will develop over all of LA county. It looks like VTA county will
continue to see decent rain while rain will turn to showers and
greatly diminish over SLO and all of SBA county except for srn SBA
county.
The front will move out of the area Monday morning and the steady
rain will be replaced by showers. The best PVA and diffluence
will be over LA county and most of the shower activity as well as
the strongest showers will likely be there. The Central Coast will
be near the core of the low and that will help enhance shower
activity there.
The upper low will move east...open up and then move across the
state Monday night. It will drag a trof along with it. Shower
activity will be likely for most areas. The shower activity will
diminish from the west to the east as the night wears on.
There is the potential for rainfall rates to reach a half inch
per hour in the heavier showers. These rainfall rates would only
have to the potential to bring minor debris flow in and around the
recent burn areas.
Rainfall totals for the Sun/Mon system should be between 0.50-1.00
inches for the coasts and valleys with up to 1.5" in the mountains.
A few favored south facing mountain slopes could recieve about two
inches of rainfall. The mdls have been very inconsistent with the
rainfall totals but at this time it looks like VTA county will see
the most rainfall.
May need a low end winter weather advisory for the mountains
Sunday night into Monday, especially if the higher qpf numbers
pan out across the eastern San Gabriels. Snow levels should stay
above Grapevine levels at least through Monday. However lingering
showers Monday night could result in some light snow at pass
level.
Max temps across the csts/vlys will fall into the 60s Sunday and
then into the mid 50s to the lower 60s on Monday.
.LONG TERM (TUE-FRI)...21/313 AM.
Tuesday looks like an in between storm day. Skies will clear a
little. There is still a slight chc of a stray shower or two but
for the most part it will be dry. All the cold air that was
ushered in by the front will keep max temps well blo normal with
most coast and vlys sites topping out in the mid 50s to the lower
60s.
The Christmas forecast is still a little uncertain. The GFS and EC
are in vague agreement but the ensembles are all over the place
which really lowers the confidence in the forecast. This is likely
because there is no real big weather feature to latch on to. It
looks like some PVA and some moisture will work their way over the
area during the day. There will be a chance of rain through the
day with the best chance in the afternoon esp across the Central
Coast. Snow levels will be at pass elevations but right now it
looks like rainfall/snowfall amounts will not have a serious
effect on travel. One thing for sure it will be a cool day with
most max temps 10 to 15 degrees blo normal.
There is very little run to run consistency in any of the long
range mdls and the rest of the forecast must be taken with several
grains of salt. The EC and GFS are now forecasting a cold upper
low to skirt the coast on the night of the 25th and then whistle
into Baja later Thursday. This speed up is a brand new one and
would be surprised if the 12Z mdls think of something else. If,
for some reason, the 00Z mdls are correct then the best rain would
occur on the evening of the 25th and overnight and then turn to
showers on Thursday before diminishing in the afternoon.
Friday looks like it will be dry with a clearing trend as an east
pac ridge moves closer to the state.
&&
.AVIATION...21/1919Z.
At 1811Z, there was no marine layer at KLAX. There was a surface
based inversion. The top of the inversion was 1300 feet with a
temperature of 18 degrees Celsius.
Overall, moderate to high confidence in 12Z TAF package. High
confidence in VFR conditions for all sites through this evening.
For tonight, moderate confidence in development of MVFR CIGs and a
chance of MVFR VIS north of Point Conception as cold front
approaches.
KLAX...Moderate confidence in 18Z TAF. There is a 50% chance of
an easterly wind component of 8 knots 12Z-18Z Sun morning.
KBUR...High confidence in 18Z TAF as VFR conditions are
anticipated through TAF period.
&&
.MARINE...21/926 AM.
For the Outer Waters, moderate to high confidence in current
forecast. High confidence in Small Craft Advisory (SCA) level
southeasterly winds and seas developing today and continuing
through Sunday. There is a 30% chance of Gale force winds tonight
and Sunday morning. For Monday through Wednesday, high confidence
in winds and seas remaining below SCA levels.
For the Inner Waters north of Point Sal, high confidence in
current forecast. High confidence in SCA level southeasterly
winds and seas developing this evening and continuing through
Sunday. For Monday through Wednesday, high confidence in winds and
seas remaining below SCA levels.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Overall, winds and seas are
generally expected to remain below SCA levels today through
Wednesday. The only exception will be Monday morning when there is
a 30% chance of SCA level northeasterly winds.
&&
.BEACHES...21/1038 AM.
A High Surf Advisory will last into this evening.
Given the surf conditions, there will continue to be a high risk
of dangerous rip currents and breaking waves for all local
beaches.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 PM PST this evening for
zones 34-35. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 9 PM this evening to 9 AM
PST Sunday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 4 PM PST Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Periods of moderate to heavy rain and mountain snow possible
Monday and again Wednesday into Thursday. High surf possible
Thursday and Friday.
&&
PUBLIC...Gomberg/Rorke
AVIATION...Sweet/RAT
MARINE...Sweet/RAT
BEACHES...Sweet/Hall
SYNOPSIS...RAT
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:27 PM PST | Winter Weather Advisory | LOX | 57 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.